Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 438, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 28, 2015, 6:48 AM CST for Choctaw County, Winston County, Mississippi. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2015, 6:48 AM CST (12:48 UTC)
- Expired
- Dec 28, 2015, 8:00 AM CST
- In force
- 72 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 7:30 AM CST | TSTM WND DMG | Louisville, MS | SMALL TREE ACROSS BALL DRIVE IN LOUISVILLE. RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:23 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS54 KJAN 281248
SVRJAN
MSC019-159-281400-
/O.NEW.KJAN.SV.W.0438.151228T1248Z-151228T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
648 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 800 AM CST
* AT 648 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POPLAR CREEK TO NEAR EDINBURG...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHOCTAW AND WINSTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...WEIR AND NOXAPATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3293 8932 3328 8932 3328 8911 3330 8909
3329 8909 3329 8881 3293 8881
TIME...MOT...LOC 1248Z 245DEG 27KT 3337 8946 3285 8936
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYB1 follow-up statement
898
WWUS54 KJAN 281343
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
743 AM CST MON DEC 28 2015
MSC019-281352-
/O.CAN.KJAN.SV.W.0438.000000T0000Z-151228T1400Z/
CHOCTAW MS-
743 AM CST MON DEC 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3293 8903 3309 8908 3329 8910 3329 8882
3293 8881
TIME...MOT...LOC 1342Z 245DEG 22KT 3321 8909 3296 8901
$$
MSC159-281400-
/O.CON.KJAN.SV.W.0438.000000T0000Z-151228T1400Z/
WINSTON MS-
743 AM CST MON DEC 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR WINSTON COUNTY...
AT 742 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LOUISVILLE TO NEAR NANIH WAIYA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...BETHEDEN AND MILLCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3293 8903 3309 8908 3329 8910 3329 8882
3293 8881
TIME...MOT...LOC 1342Z 245DEG 22KT 3321 8909 3296 8901
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 5:23 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 28, 5:23 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CST MON DEC 28 2015
.DISCUSSION...
TODAY THROUGH TUESDAY...
THE SQUALL LINE AND ASSOCIATED SEVERE THREAT IS MOVING EAST OF THE
HIGHWAY 49 CORRIDOR AS OF THIS WRITING...AND IT WILL EXIT THE
FORECAST AREA BY MID MORNING. INTENSE LOW LEVEL WINDS ARE CONTINUING
TO MIX DOWN AND WILL THUS KEEP THE CURRENT WIND ADVISORY GOING FOR
THIS MORNING. OTHERWISE...A MUCH DRIER AND MORE SEASONABLE AIRMASS
WILL MOVE IN BEHIND THE FRONT AND PERSIST THROUGH TUESDAY. TODAY WILL
END AN INCREDIBLE STRETCH OF WARMTH THAT HAS SEEN DAILY RECORDS
SMASHED BY AS MUCH AS 14 DEGREES. SOME OF THE RECENT LOW
TEMPERATURES HAVE BEEN WARM BY EVEN JULY STANDARDS. /EC/
TUESDAY NIGHT THROUGH SUNDAY...
SIGNIFICANT RAINFALL IS STILL FORECAST TO DEVELOP TUESDAY NIGHT AND
LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS.
THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO
BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS
HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE
STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE
NORTHWEST. STRONG LOW LEVEL THETAE ADVECTION WILL INCREASE
CONVECTIVE INSTABILITY (SHOWALTER INDICES ~ -2 WITH MOST UNSTABLE
CAPE > 500 J/KG) AND RESULT IN WIDESPREAD RAIN AND ELEVATED
THUNDERSTORM ACTIVITY. DEEP UNIDIRECTIONAL FLOW COULD RESULT IN
TRAINING OF CONVECTION AND LOCALLY HEAVIER RAINFALL GREATER THAN WHAT
IS FORECAST. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS
ARE STILL QUITE HEAVY...BUT THE GFS IS BEGINNING TO MATCH THE ECMWF
MASS FIELDS AND THE MOST RECENT SREF/GEFS IS SOMEWHAT DISCONCERTING
IN SHOWING THAT THE SET-UP COULD BE SLOWER TO LEAVE WEDNESDAY
AFTERNOON INTO THURSDAY. WILL CONTINUE TO MONITOR AS THIS SCENARIO
MAY EVENTUALLY REQUIRE SOME MENTION OF HEAVY RAIN IN THE
HWO/GRAPHICS.
AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE
IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING
ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD
POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS
RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT
WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH
TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN
CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH
LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT
HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT
THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND.
ONE THING TO ADD HERE IS THAT MODELS ARE COMING IN MORE PRONOUNCED
WITH THE COASTAL BAROCLINIC ZONE AND INDICATE THE DEVELOPMENT OF
SUFFICIENT ISENTROPIC UPGLIDE FOR THE DEVELOPMENT OF LIGHT
PRECIPITATION FROM FRIDAY INTO SATURDAY...ESPECIALLY ALONG/S OF THE
I-2O CORRIDOR WHERE SEVERAL GEFS MEMBERS SHOW MEASURABLE RAINFALL.
AT THIS TIME IT LOOKS LIKE THIS WOULD BE IN LIQUID PHASE...BUT WILL
NEED TO MONITOR FOR SLEET POTENTIAL IF TRENDS CONTINUE. IN THE
LEAST...WILL NEED TO CONSIDER INCREASING POPS FOR FRIDAY INTO
SATURDAY. /EC/
&&
.AVIATION...SQUALL LINE WILL MOVE EAST OF THE AREA BY MID MORNING
WITH ALL RAINFALL ENDING QUICKLY THEREAFTER. THERE SHOULD BE A SHORT
DURATION OF CLEARING BUT THIS SHOULD BE FOLLOWED BY MVFR CATEGORY
CIGS EXPECTED IN THE FOLLOWING COLD ADVECTION PATTERN GOING THROUGH
TONIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 41 59 49 / 81 5 6 77
MERIDIAN 72 43 60 52 / 100 9 12 80
VICKSBURG 64 40 57 46 / 55 3 6 66
HATTIESBURG 73 45 62 56 / 80 8 14 80
NATCHEZ 65 40 57 49 / 55 3 6 76
GREENVILLE 65 39 53 44 / 69 3 6 44
GREENWOOD 71 40 56 46 / 90 7 6 57
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL NOON CST TODAY FOR MSZ018-019-025>027-
034>036-040>043-047-048-053-054-059.
LA...WIND ADVISORY UNTIL NOON CST TODAY FOR LAZ007>009-015-016-023-
025.
AR...WIND ADVISORY UNTIL NOON CST TODAY FOR ARZ074-075.
&&
ECHazardous weather outlook, Dec 28, 6:39 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 639 AM CST MON DEC 28 2015 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047-048-053-054-059-291245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TODAY A WIND ADVISORY REMAINS IN EFFECT THIS MORNING DUE TO STRONGER WIND GUSTS ASSOCIATED WITH A COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ029>033-038-039-045-046-051-052-057-058-291245- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY A SQUALL LINE WILL MOVE QUICKLY EAST ACROSS EASTERN MISSISSIPPI THIS MORNING BRINGING A THREAT FOR A FEW DAMAGING WIND GUSTS AND PERHAPS A TORNADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ024-026-MSZ044-049-050-055-056-060>066-072>074-291245- CATAHOULA-CONCORDIA-LEAKE-RANKIN-SCOTT-SIMPSON-SMITH-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 21 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 28, 4:27 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST MON DEC 28 2015
MSZ018-019-025-281115-
BOLIVAR MS-LEFLORE MS-SUNFLOWER MS-
427 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORM WILL AFFECT BOLIVAR...SUNFLOWER AND
LEFLORE COUNTIES UNTIL 515 AM CST...
AT 426 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES NORTHWEST OF GUNNISON TO NEAR
BELZONI...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DEESON AROUND 430 AM CST.
INVERNESS AROUND 435 AM CST.
MOORHEAD AROUND 445 AM CST.
QUITO AROUND 450 AM CST.
ITTA BENA AROUND 455 AM CST.
GREENWOOD AROUND 500 AM CST.
MONEY AND SUNNYSIDE AROUND 505 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER...PACE...
DUNCAN...ALLIGATOR...WINSTONVILLE...MERIGOLD...DODDSVILLE AND MORGAN
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3381 9045
3381 9018 3372 9031 3372 9014 3354 9010
3324 9041 3333 9045 3327 9066 3398 9105
3399 9105 3396 9097 3402 9099 3402 9090
3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 1026Z 214DEG 49KT 3403 9101 3319 9056
BYBLocal storm report, Dec 28, 5:59 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TORNADO 2 NW SEMINARY 31.58N 89.52W
12/28/2015 COVINGTON MS EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 49 NW OF SEMINARY. DEBRIS
SIGNATURE NOTED ON RADAR.
&&
DCOXLocal storm report, Dec 28, 6:06 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
606 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TORNADO 2 NW SEMINARY 31.58N 89.52W
12/28/2015 COVINGTON MS EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 49 NW OF SEMINARY BLOCKING ALL
4 LANES.POWER LINES ALSO DOWN ACROSS 49. DEBRIS SIGNATURE
NOTED ON RADAR.
&&
SWILKINSLocal storm report, Dec 28, 6:10 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TORNADO 2 N SEMINARY 31.59N 89.50W
12/28/2015 COVINGTON MS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON RAY HARVEY ROAD.
&&
SWILKINSLocal storm report, Dec 28, 6:14 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 1 S MADISON 32.44N 90.11W
12/28/2015 MADISON MS UTILITY COMPANY
WIRES DOWNED JUST SOUTH OF MADISON. REPORT VIA ENTERGY.
&&
DCOXLocal storm report, Dec 28, 6:39 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
12/28/2015 ADAMS MS UTILITY COMPANY
UTILITY POLE BROKEN ALONG HOMOCHITTO STREET. REPORT VIA
ENTERGY.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:03 PM CST | Special Weather Statement | JAN | Choctaw, Webster | 42 min |
| Dec 28, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Dec 28, 2:21 AM CST | Tornado Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Dec 28, 2:38 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Dec 28, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 57 min |
| Dec 28, 3:01 AM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Dec 28, 3:11 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 64 min |
| Dec 28, 3:18 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 57 min |
| Dec 28, 3:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 60 min |
| Dec 28, 3:48 AM CST | Special Weather Statement | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 42 min |
| Dec 28, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Dec 28, 4:10 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Dec 28, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 62 min |
| Dec 28, 4:22 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Dec 28, 4:27 AM CST | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 48 min |
| Dec 28, 4:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Dec 28, 4:50 AM CST | Tornado Warning | JAN | Lamar, Marion | 43 min |
| Dec 28, 4:51 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 54 min |
| Dec 28, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Dec 28, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 65 min |
| Dec 28, 5:25 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Dec 28, 5:28 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 47 min |
| Dec 28, 5:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 72 min |
| Dec 28, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 75 min |
| Dec 28, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Attala | 69 min |
| Dec 28, 6:06 AM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 40 min |
| Dec 28, 6:19 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 56 min |
| Dec 28, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 82 min |
| Dec 28, 6:57 AM CST | Special Weather Statement | JAN | Newton | 33 min |
| Dec 28, 7:01 AM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Dec 28, 7:03 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 28, 7:33 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 45 min |
| Dec 28, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 55 min |
| Dec 28, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Dec 28, 9:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 26 hr |
| Dec 28, 9:51 AM CST | River Flood Warning | JAN | Lowndes | 27 hr |
| Dec 28, 1:18 PM CST | Wind Advisory | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.